MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 22 XL/+12; PROSTHSS,HIP,SMI-CNSTRND,METAL/CERAMIC/PLYMR,CEMENTED OR NON-POROUS,UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 22 XL/+12; PROSTHSS,HIP,SMI-CNSTRND,METAL/CERAMIC/PLYMR,CEMENTED OR NON-POROUS,UNCEMENTED
Model Number 75100842
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trial femoral head was found broken in a warehouse.No procedure-related.
 
Additional Manufacturer Narrative
It was reported that the trial femoral head was found broken in a warehouse.This case is not procedure-related.The device, used in treatment, was not returned for investigation.Furthermore, no batch number was communicated.Therefore, a thorough complaint investigation could not be conducted.Previous investigations demonstrated that the trial femoral head may disconnect from the stem taper intra-operatively and flaps might bend or break off.If the current issue is related to this failures cannot be determined as no product was returned.In combination with our continuous effort to improve our products, evaluations aimed at optimizing this instrument have been initiated.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product, both in occurrence and severity.The continued performance of the device shall be monitored through standard pms review processes.The root cause cannot be established based on the available information.S+n will continue to monitor these devices for similar issues.

Brand Name
TRIAL FEMORAL HEAD 22 XL/+12
Common Device Name
PROSTHSS,HIP,SMI-CNSTRND,METAL/CERAMIC/PLYMR,CEMENTED OR NON-POROUS,UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10446201
Report Number9613369-2020-00161
Device Sequence Number19827153
Product Code LZO
UDI-Device Identifier07611996121759
UDI-Public07611996121759
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100842
Device Catalogue Number75100842
Initial Date Received by Manufacturer 08/02/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1